Matematicheskii Sbornik
General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Sb.:

Personal entry:
Save password
Forgotten password?

Mat. Sb., 1994, Volume 185, Number 4, Pages 81–90 (Mi msb891)  

This article is cited in 27 scientific papers (total in 27 papers)

The Eilenberg–Borsuk theorem for mappings into an arbitrary complex

A. N. Dranishnikov

Steklov Mathematical Institute, Russian Academy of Sciences

Abstract: The classical Eilenberg–Borsuk theorem on extension of partial mappings into a sphere is generalized to the case of an arbitrary complex $K$. It is formulated in terms of extraordinary dimension theory, which is developed in the present paper. When $K = K(G,  k)$ is an Eilenberg–MacLane complex, the result can be expressed in terms of cohomological dimension theory. For partial mappings $\varphi\colon A\to K(G,  k)$ of an $n$-manifold $M$, the following is obtained:
Theorem. If $k<n-2$, then there exists a compactum $X\subset M$ of dimension $n-k-1$, such that the mapping $\varphi$ extends to $M-X$ and for every abelian group $\pi$ with $\pi\otimes G=0$ the cohomological dimension of $X$ with coefficients in $\pi$ does not exceed $n-k-2$.
Thus, in comparison with the classical Eilenberg–Borsuk theorem, there is obtained an additional condition as to the cohomological dimension of $X$.

Full text: PDF file (1186 kB)
References: PDF file   HTML file

English version:
Russian Academy of Sciences. Sbornik. Mathematics, 1995, 81:2, 467–475

Bibliographic databases:

UDC: 515.1
MSC: Primary 54C20, 55S36; Secondary 54F45, 55M10
Received: 22.10.1992

Citation: A. N. Dranishnikov, “The Eilenberg–Borsuk theorem for mappings into an arbitrary complex”, Mat. Sb., 185:4 (1994), 81–90; Russian Acad. Sci. Sb. Math., 81:2 (1995), 467–475

Citation in format AMSBIB
\by A.~N.~Dranishnikov
\paper The Eilenberg--Borsuk theorem for mappings into an~arbitrary complex
\jour Mat. Sb.
\yr 1994
\vol 185
\issue 4
\pages 81--90
\jour Russian Acad. Sci. Sb. Math.
\yr 1995
\vol 81
\issue 2
\pages 467--475

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. S. M. Ageev, S. A. Bogatyi, “Obstructions to the extension of partial maps”, Math. Notes, 62:6 (1997), 675–682  mathnet  crossref  crossref  mathscinet  zmath  isi
    2. A.N. Dranishnikov, V.V. Uspenskij, “Light maps and extensional dimension”, Topology and its Applications, 80:1-2 (1997), 91  crossref  mathscinet  zmath
    3. Chigogidze A., “Cohomological Dimension of Tychonov Spaces”, Topology Appl., 79:3 (1997), 197–228  crossref  mathscinet  zmath  isi
    4. A. N. Dranishnikov, “Extension theory for maps of compact spaces”, Russian Math. Surveys, 53:5 (1998), 929–935  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    5. E. V. Shchepin, “Arithmetic of dimension theory”, Russian Math. Surveys, 53:5 (1998), 975–1069  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    6. Chigogidze A., Zarichnyi M., “On Absolute Extensors Module a Complex”, Topology Appl., 86:2 (1998), 169–178  crossref  mathscinet  zmath  isi
    7. Chigogidze A., Fedorchuk V., “On Some Dimensional Properties of 4-Manifolds”, Topology Appl., 107:1-2 (2000), 67–78  crossref  mathscinet  zmath  isi
    8. Dranishnikov A., Dydak J., “Extension Theory of Separable Metrizable Spaces with Applications to Dimension Theory”, Trans. Am. Math. Soc., 353:1 (2000), 133–156  crossref  mathscinet  isi
    9. Alex Chigogidze, Vesko Valov, “Universal metric spaces and extension dimension”, Topology and its Applications, 113:1-3 (2001), 23  crossref  mathscinet  zmath
    10. Dranishnikov A., Keesling J., “The Countable Extension Basis Theorem and its Applications”, Topology Appl., 113:1-3, SI (2001), 29–38  crossref  mathscinet  zmath  isi
    11. Dranishnikov A. Repovs D., “On Alexandroff Theorem for General Abelian Groups”, Topology Appl., 111:3 (2001), 343–353  crossref  mathscinet  zmath  isi
    12. V. V. Fedorchuk, “Fully closed mappings and their applications”, J. Math. Sci., 136:5 (2006), 4201–4292  mathnet  crossref  mathscinet  zmath  elib  elib
    13. Chigogidze A. Karasev A., “Topological Model Categories Generated by Finite Complexes”, Mon.heft. Math., 139:2 (2003), 129–150  crossref  mathscinet  zmath  isi
    14. Dydak J., “Extension Dimension for Paracompact Spaces”, Topology Appl., 140:2-3 (2004), 227–243  crossref  mathscinet  zmath  isi
    15. Turygin YA., “Approximation of K-Dimensional Maps”, Topology Appl., 139:1-3 (2004), 227–235  crossref  mathscinet  zmath  isi
    16. Chigogidze A., “Extraordinary Dimension Theories Generated by Complexes”, Topology Appl., 138:1-3 (2004), 1–20  crossref  mathscinet  zmath  isi
    17. Ivansic I., Rubin L., “Limit Theorem for Semi-Sequences in Extension Theory”, Houst. J. Math., 31:3 (2005), 787–807  mathscinet  zmath  isi
    18. Alex Karasev, Vesko Valov, “Extension dimension and quasi-finite CW-complexes”, Topology and its Applications, 153:17 (2006), 3241  crossref  mathscinet  zmath
    19. Alex Chigogidze, Vesko Valov, “Extraordinary dimension of maps”, Topology and its Applications, 153:10 (2006), 1586  crossref  mathscinet  zmath
    20. Karasev A., “On Two Problems in Extension Theory”, Topology Appl., 153:10 (2006), 1609–1613  crossref  mathscinet  zmath  isi
    21. Karasev A., Valov V., “Universal Absolute Extensors in Extension Theory”, Proc. Amer. Math. Soc., 134:8 (2006), 2473–2478  crossref  mathscinet  zmath  isi
    22. V. V. Fedorchuk, “Dimension scales of bicompacta”, Siberian Math. J., 49:3 (2008), 549–561  mathnet  crossref  mathscinet  zmath  isi  elib  elib
    23. Ivansic I., Rubin L.R., “Extension Theory and the Psi(Infinity) Operator”, Publ. Math.-Debr., 73:3-4 (2008), 265–280  mathscinet  zmath  isi
    24. Ivansic I., Rubin L.R., “Extension Dimension of a Wide Class of Spaces”, J. Math. Soc. Jpn., 61:4 (2009), 1097–1110  crossref  mathscinet  zmath  isi
    25. Valov V., “Parametric Bing and Krasinkiewicz Maps: Revisited”, Proc. Amer. Math. Soc., 139:2 (2011), 747–756  crossref  mathscinet  zmath  isi  elib
    26. Miyata T., “Approximate Extension Property of Mappings”, Topology Appl., 159:3 (2012), 921–932  crossref  mathscinet  zmath  isi
    27. Ivansic I., Rubin L.R., “Pseudo-Compactness of Direct Limits”, Topology Appl., 160:2 (2013), 360–367  crossref  mathscinet  zmath  isi
  • Математический сборник - 1992–2005 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:491
    Full text:120
    First page:2

    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021